MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Model Number LA-15AU
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
In this case, a 3.7-year-old male fsgs-pas subject (b)(6) experienced worsening edema on the day after the last treatment with liposorber la-15-au (last treatment: on (b)(6) 2025; event detected: on (b)(6) 2025, 09:55).The event was assessed as moderate and required hospitalization with albumin administration, lasix, and one hemodialysis session.No device malfunction was reported, and the device was disposed of by the hospital and not returned.The site principal investigator assessed the event as not sade (not device-related); the rationale is currently under inquiry.The manufacturer conducted a dhr review (december 25, 2025) and found no nonconformities or abnormalities.This report is submitted as a precaution under 21 cfr 803 and does not constitute an admission of causality.Mfr#: 3002808904-2025-00038.
 
Additional Manufacturer Narrative
Initial report: manufacturer evaluation is ongoing.Event summary (based on information provided by the user facility): the patient experienced worsening edema following use of the suspect device.The patient was hospitalized and received albumin and diuretic (lasix); one session of hemodialysis was performed.Device availability / evaluation: the suspect device was discarded by the user facility and was not returned to the manufacturer; therefore, no empirical testing or physical evaluation of the actual device could be performed.Investigation performed to date: the manufacturer reviewed production records (dhr review) for the suspected lot(s); no anomalies, nonconformities, or manufacturing deviations were identified.In addition, the information provided by the user facility did not describe any specific device malfunction or performance issue during use.Trend analysis has not been performed at this time.Because the actual device was not available for evaluation, investigation findings and a definitive root cause conclusion are pending completion.Follow-up: a supplemental/follow-up report will be submitted if additional relevant information becomes available.The device has not been determined to have caused or contributed to the adverse event.This incident is being reported out of an abundance of caution.Note: product code pbn, esubmitter error was not finding any product codes and would not allow code typed in to be saved.Software would not allow packaging of submission due to error.Contacted (b)(6) and on (b)(6) 2026, they pushed new build that fixed issue.
 
Additional Manufacturer Narrative
The last treatment on (b)(6) 2025 lasted 2.25 hrs, plasma volume treated 2000ml, (qb) blood flow rate max 55 ml/min and (qf) filtration flow rate max 16 ml/min.During the previously reported worsening edema, the patient had ascites that were present prior to enrollment and it worsened during hospitalization.The subject underwent paracentesis without issues and was given an infusion of albumin and lasix, and the condition improved.The pi has determined that the worsening ascites is not an adverse device effect and that it is related to the subjects preexisting disease processes.Date symptoms disappeared on (b)(6) 2025.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka, osaka 530-8 288
JA  530-8288
MDR Report Key24144113
Report Number2435151-2026-00002
Device Sequence Number8887249
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
Report Date (Section F) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15AU
Device Catalogue Number10788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/18/2025
Event Location Hospital
Date Report to Manufacturer02/12/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/13/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KP-05 LOT #: KP9H9R; MA-03 SERIAL #: (B)(6); NK-M3R(U) LOT #: 250224
Outcome Attributed to Adverse Event Hospitalization;
Patient Age3 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American
Date Report Sent to FDA02/12/2026